Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Taking Metoprolol Tarta. Bloated stomach and stinging cold feet sensation. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
I have been prescribed Metoprolol Tarta 50mg one tab twice a day. I was in my Cardilogist taking my stress test when they discovered my heart rate was 142/121. They paniced but I felt fine. They insisted they inject me with I think Metprolol and then begin a regular schedule of Metoprolol of 50mg twice a day. I have experienced a bloated stomach since I began taking Metoprolol but the stinging cold feet sensation has become almost unbearable. My Cardilogist ignores my condition and seems only happy that my BP is good but sometimes my BP will stay at in the 140's/110 range. Is there an escape from something I feel that I do not need to be taking?
I thought my EKG showed AFib for many years or Flat T-Wave..but my Cardilogist said my EKGs are normal. please help..I feel good but I have limited energy because my heart rate stays in the 50's-60's and refuses to increase.
Posted Mon, 28 Oct 2013 in Hypertension and Heart Disease
Answered by Dr. Lohit K 53 minutes later
Brief Answer:
continue same drug. relax, life style modification

Detailed Answer:
Hi XXXX XXXX, thanks for using XXXXXXX
I went through your query and understand the concern.

There are few things to address.
1. Heart rate: 50-60 is normal with normal BP since you are on metoprolol which reduce your heart rate and maintain BP. It also has effect in monitoring AFib. So no need to worry for it and you should not stop or skip this drug.
Due to this drug you may feel limited energy. So I advice you to take plenty of fluids, nutritious diet XXXXXXX in fruits and vegetables, avoid outside food, salt restriction and regular out door exercises to help for this symptom.

2. Some times due to many artifacts the EKG may show waves that are not clinically significant. So since your cardiologist after examination has told it is normal then no need to worry for it.

3. Metoprolol may reduce blood flow to the hands and feet, causing them to feel numb and cold and hence you may be getting unbearable stinging cold feet sensation. So I advice you to quit smoking(If smoker) as this may worsen this effect and keep your legs warm and at raised positions when not working and also get done Doppler for peripheral vessels and blood glucose tests and get examined by your doctor once. You may require peripheral vessel dilators based on the examination to prevent ischemia and take Tab Pregabalin 75mg after consulting your doctor to prevent neuropathy.

So relax and discuss with your doctor for the above mentioned.

I hope this information has been both informative and helpful for you. Feel free to ask if any related query and I will be glad to answer them. If you like my answers kindly rate it, and write a review as well.
Wish you a very happy life and good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor